Thunderstorm Wind, Talladega
- When
- April 19, 6:50 PM CST
- Where
- Talladega County, Sylacauga
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.167, -86.250
Trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 19, 1:55 PM CST, 4 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 255 PM CDT WED APR 19 2006 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT. IMPULSE ACROSS WESTERN ALABAMA WILL MOVE ACROSS THROUGH THE EVENING HOURS. THERE COULD BE SOME ADDITIONAL DEVELOPMENT AND SOME STORMS MAY BE SEVERE. WILL INCLUDE MAINLY ISOLATED TO SCATTERED WORDING. ON THURSDAY MODELS INDICATE ANOTHER IMPULSE MOVING INTO THE AREA NEAR MID DAY AND MOVING THROUGH DURING THE LATE AFTERNOON HOURS. WILL FORECAST POPS IN THE CATEGORY WITH THE HIGHEST POPS WEST. A FEW STORMS COULD BE SEVERE GIVEN THE UPPER SUPPORT...COLD POOL ALOFT AND STEEP LAPSE RATES. ACTIVITY SHOULD DIMINISH LATER THURSDAY EVENING. OVERNIGHT LOWS EACH NIGHT IN THE 60S...HIGHS THURSDAY IN THE 80S. FRIDAY AND FRIDAY NIGHT...INCREASING SOUTHERLY FLOW AND MUCH STRONGER UPPER SUPPORT WILL MOVE INTO AND ACROSS THE AREA. MODELS DEPICT IMPRESSIVE MID LEVEL SHORT WAVE AND INCREASING VERTICAL MOTION ESPECIALLY LATE AFTERNOON AND EVENING. WILL FORECAST LIKELY POPS NORTHWEST FRIDAY AND MAINLY CHANCE POPS ELSEWHERE. HIGHEST POPS WILL BE FRIDAY NIGHT AS UPPER SUPPORT MOVES THROUGH WITH CATEGORICAL POPS NORTH AND LIKELY POPS SOUTH. HIGHS FRIDAY 80 TO 85 AND THEN LOWS AT NIGHT 50S NORTH AND 60S SOUTH. SATURDAY THROUGH SUNDAY NIGHT...SYSTEM WILL EXIT THE AREA SATURDAY MORNING AND MUCH OF THE WEEKEND WILL BE RAIN FREE AND SLIGHTLY COOLER AS WEAK HIGH PRESSURE BUILDS IN. HIGH TEMPERATURES UPPER 70S NORTH TO LOWER 80S SOUTH WITH OVERNIGHT LOWS IN THE 50S. .LONG TERM...MONDAY THROUGH WEDNESDAY. SOUTHWEST FLOW ALOFT AND SEVERAL IMPULSES MOVING INTO AND ACROSS THE AREA WILL CONTINUE THROUGH EXTENDED PERIOD. WILL GENERALLY KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS...ESPECIALLY DURING THE PEAK HEATING HOURS. HIGHS IN THE UPPER 70S NORTH AND LOWER 80S SOUTH. OVERNIGHT LOWS MAINLY IN THE 50S. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 61 82 61 80 / 30 40 30 40 ANNISTON 63 84 62 82 / 30 40 30 30 BIRMINGHAM 65 83 64 81 / 20 50 30 40 TUSCALOOSA 64 85 63 83 / 20 50 30 50 CALERA 64 84 62 82 / 20 30 20 30 AUBURN 65 85 65 83 / 30 30 20 20 MONTGOMERY 64 88 63 84 / 10 30 20 20 TROY 62 87 64 84 / 30 30 20 20 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 50
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 657 PM CDT WED APR 19 2006 ALZ011>015-017>050-210000- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 657 PM CDT WED APR 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. SCATTERED SEVERE THUNDERSTORMS CAN BE EXPECTED UNTIL 10 PM CDT... MAINLY NORTHEAST OF A WARRIOR TO SYLACAUGA TO AUBURN LINE. LARGE HAIL UP TO THE SIZE OF GOLF BALLS IS THE MAIN HAZARD WITH THE STORMS...THOUGH DAMAGING WINDS UP TO 70 MPH ARE POSSIBLE AS WELL. ADDITIONAL ISOLATED SEVERE STORMS ARE POSSIBLE THROUGH 10 PM CDT NORTH OF A DEMOPOLIS TO WETUMPKA TO EUFAULA LINE. THE SCATTERED THUNDERSTORMS THAT DEVELOPED ALONG OLD OUTFLOW BOUNDARYS ACROSS NORTHEAST AND EAST CENTRAL ALABAMA WILL LOOSE THE HEATING OF THE DAY AND DIMINISH BY 10 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERE THUNDERSTORMS CAN BE EXPECTED AGAIN THURSDAY AFTERNOON AND EVENING...AND THEN AGAIN FRIDAY INTO FRIDAY NIGHT. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS. ON THURSDAY...THE ATMOSPHERE ACROSS CENTRAL ALABAMA WILL REMAIN MOIST AND UNSTABLE. THIS ATMOSPHERE WILL BE CAPABLE OF SUPPORTING SEVERE THUNDERSTORM DEVELOPMENT. IN ADDITION...AN UPPER LEVEL DISTURBANCE MOVING OVER THE REGION WILL PROVIDE EXTRA LIFT FOR THUNDERSTORM DEVELOPMENT. ONCE AGAIN...THESE STORMS MAY DEVELOP ANYWHERE ACROSS CENTRAL ALABAMA MAINLY DURING THE HEATING OF THE DAY...BUT THE GREATEST THREAT WILL BE NORTH OF INTERSTATE 20. ON FRIDAY AND FRIDAY NIGHT...A COLD FRONT WILL PUSH THROUGH CENTRAL ALABAMA. THE ATMOSPHERE AHEAD OF THIS FRONT WILL BE MOIST AND UNSTABLE ACROSS ALL OF CENTRAL ALABAMA. IN ADDITION...A STRONGER UPPER LEVEL DISTURBANCE WILL BE ASSOCIATED WITH THE FRONT AS IT PUSHES THROUGH. THIS SITUATION MAY PRODUCE MORE WIDESPREAD SEVERE WEATHER IN THE FORM OF DAMAGING WINDS AND LARGE HAIL. THE STORMS WILL BEGIN BETWEEN 2 PM CDT AND 4 PM CDT IN NORTHWEST ALABAMA AND MOVE SOUTHEASTWARD...GRADUALLY WEAKENING IN SOUTHEAST ALABAMA BY EARLY SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL HAVE ACTIVATED AND WILL BE REQUIRED THROUGH 10 PM CDT...MAINLY NORTHEAST OF A WARRIOR TO AUBURN LINE. ACTIVATION MAY BE REQUIRED THURSDAY AFTERNOON...AND FRIDAY AFTERNOON AND EVENING. PLEASE STAY TUNED TO LATEST DETAILS CONCERNING THESE POTENTIAL THUNDERSTORMS. MBS/91
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
704 PM CDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL TALLADEGA 33.43N 86.10W
04/19/2006 E2.75 INCH TALLADEGA AL AMATEUR RADIO
BASEBALL SIZED HAIL IN TALLADEGA.
&&
DCWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
708 PM CDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 4 E PINSON 33.68N 86.59W
04/19/2006 E1.75 INCH JEFFERSON AL FIRE DEPT/RESCUE
GOLF BALL SIZED HAIL AND POWER OUTAGES IN CLAY.
&&
DCWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
737 PM CDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 12 W LOCUST FORK 33.90N 86.83W
04/19/2006 E0.25 INCH BLOUNT AL PUBLIC
PEA SIZED HAIL AT RICKWOOD CAVERNS STATE PARK.
&&
DCWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
741 PM CDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM HAIL WARRIOR 33.81N 86.81W
04/19/2006 E0.75 INCH JEFFERSON AL AMATEUR RADIO
PENNY SIZED HAIL IN WARRIOR.
&&
DCWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
743 PM CDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM HAIL WARRIOR 33.81N 86.81W
04/19/2006 E0.88 INCH JEFFERSON AL AMATEUR RADIO
NICKEL SIZED HAIL IN WARRIOR.
&&
DCWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
748 PM CDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL TALLADEGA 33.43N 86.10W
04/19/2006 E1.00 INCH TALLADEGA AL EMERGENCY MNGR
QUARTER SIZED HAIL IN TALLADEGA.
0650 PM TSTM WND DMG TALLADEGA 33.43N 86.10W
04/19/2006 TALLADEGA AL EMERGENCY MNGR
TREES AND POWER LINES DOWN ON HWY 207 AT ALPINE BRIDGE.
0720 PM HAIL 6 NE SYLACAUGA 33.24N 86.19W
04/19/2006 E1.00 INCH TALLADEGA AL AMATEUR RADIO
QUARTER SIZED HAIL IN SYCAMORE.
&&
DCWThe Birmingham radar (KBMX), 48 km away, was scanning. The volume nearest the first event began at 00:51 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504638.